Eczema — “The itch that rashes”

  • Pingback: Skin Rashes()

  • swwebservices

    There are many over-the-counter topical treatments for eczema, some heavily advertised. Many of the claims made in various commercials have not been evaluated by the Food and Drug Administration. Many of the advertised products have not been adequately studied in clinical settings. The general guidelines I recommend for choosing a moisturizer are as follows:

    – Use fragrance-free, dye-free creams
    – Cetaphil, Neutrogena, Aveeno, Eucerin, and Nivea are among well-known and trusted brands in skin care
    – Always apply a small amount of cream to the test site on the forearm to make sure you are not allergic to any of the ingredients. If you develop a rash at the site of application, you should not use that cream.
    – Inform your physician of any over-the-counter treatments you are using

    Thanks for asking,

    Karina Parr, MD

  • Annemarie Kepler

    I’ve been hearing a lot about this new body wash treatment for Eczema called CLn. A friend forwarded me a video of it with a doctor talking about how well it works and I’m curious to try it.  Here’s the video: http://youtu.be/sIY2HqidSzE  Do you have any experience with it or know  anyone who’s tried it?  I’ll try anything at this point and really like that I don’t have to get a prescription for it.  Thanks!

    • swwebservices

       There are many over-the-counter topical treatments for eczema, some heavily advertised. Many of the claims made in various commercials have not been evaluated by the Food and Drug Administration. Many of the advertised products have not been adequately studied in clinical settings. The general guidelines I recommend for choosing a moisturizer are as follows:

      – Use fragrance-free, dye-free creams
      – Cetaphil, Neutrogena, Aveeno, Eucerin, and Nivea are among well-known and trusted brands in skin care
      – Always apply a small amount of cream to the test site on the forearm to make sure you are not allergic to any of the ingredients. If you develop a rash at the site of application, you should not use that cream.
      – Inform your physician of any over-the-counter treatments you are using

      Thanks for asking,

      Karina Parr, MD